My son is 6 years old will be 7 in april. he has been on adderall, and concerta and intuniv. i took him to the doc over spring break and she has now put him on vyvance and guanfacine. vyvance to focus and the other to calm him down. i am worried this is too much. i thought the vyvance worked for both? add and adhd? He has been on it almost a week. he acts so different and is very sensitive and gets frustrated very easily. i hate to see him that way. he has such a personality. will the moods get better the longet he is on the med? i am hoping it is just a side effect that will taper off. Also i see some people do not give it to them on the weekends? will this mess him up when he goes to take it again on monday. or will he have enough in him that the side effects wont be as bad for missing 2 days. I welcome all advice. i feel so helpless and i want what is best for him. Thank You
22 Mar 2010
I hope his doctor took him off of all of the other ADD/ADHD meds before adding Vyvanse because I would certainly think that that would be too much. As for skipping the weekends, that's not really a big deal because they usually do the same thing at the facility for teens where I work. They mainly want to make sure they stay focused for school. However, if you think he needs it daily I wouldn't hesitate to ask his doctor. Also, if you haven't mentioned the irritability increase to his doctor, I think you should. She may need to adjust his dose. Overall, most of the kids I work with do well on Vyvanse, BUT if you don't see any improvement within 3 weeks or if things get worse I would definitely let the doctor know. Good luck and I hope this helps.
25 Jun 2012
I am former adderal/riddlen/ meth user. TAKE HIM OFF VYVANCE! It's horrible for you. Doctors push it bec of $ and it being new, to me it was harder to stop then the worst drugs also made me quit college when I carried a 3.87 gpa and go into weird states of panic. It to me was a harder drug than street drugs. He's too young to b on meds, but concerta wld hav been best if u don't trust me google " getting hy on vyvance" and immediately u will see my point. Good luck! Add/ADHD is good-- jus means he's smarter than all the other kids :) and probably bored!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... am having these weird side effects or i don't know what to call it?? About 25-30 minutes after i take the Adderall, I get super red hands, ...
4 answers • 18 Jan 2010
... stopped it but question I feel as I'm not the same person but without it I studder bad in can't focus n way hyper I've lost weight ...
1 answer • 4 Mar 2015
My neurologist changed my medication since the Concerta wasn't helping much and I was already at the top dose for my weight. I've been on ...
0 answers • 30 Sep 2015